Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 14, NWS Hastings, NE

June 10, 2013Mitchell County, Osborne County, Kansas

NWS Hastings, NE issued this wind advisory at Jun 10, 2013, 3:48 PM CDT for Mitchell County, Osborne County, Kansas. It took effect at Jun 11, 2013, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2013, 3:48 PM CDT (20:48 UTC)
In effect from
Jun 11, 2013, 11:00 AM CDT
Expired
Jun 11, 2013, 8:00 PM CDT
In force
9 hr
Issued by
NWS Hastings, NE

Counties Mitchell County, KS, Osborne County, KS

The radar

The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-621 J/kg
Mixed-layer LCL
2005 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS73 KGID 102048
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
348 PM CDT MON JUN 10 2013

...WINDY CONDITIONS TUESDAY OVER PARTS OF NORTH CENTRAL KANSAS...

.A STATIONARY FRONT WILL LIFT FROM NORTH-CENTRAL KANSAS INTO
NEBRASKA TONIGHT...AS LOW PRESSURE STRENGTHENS NEAR THE
INTERSECTION OF THE NEBRASKA-KANSAS-COLORADO BORDERS. HOTTER AND
DRIER AIR WILL RESULT IN VERY DEEP MIXING TO AROUND 13000
FEET...WHICH WILL TRANSFER STRONG WINDS DOWN TO THE SURFACE.

KSZ018-019-110500-
/O.NEW.KGID.WI.Y.0014.130611T1600Z-130612T0100Z/
OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...OSBORNE...BELOIT
348 PM CDT MON JUN 10 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY. 

* TIMING...FROM LATE TUESDAY MORNING INTO THE EARLY EVENING HOURS. 

* WINDS...SOUTHWEST 25 TO 32 MPH...WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...CAMPERS AND
  BUSES. UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND
  TRASH CANS MAY BE PICKED UP AND BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HALBLAUB
4 follow-up statements
323 
WWUS73 KGID 110331
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1031 PM CDT MON JUN 10 2013

...WINDY CONDITIONS TUESDAY OVER PARTS OF NORTH CENTRAL KANSAS...

.A STATIONARY FRONT WILL LIFT FROM NORTH-CENTRAL KANSAS INTO
NEBRASKA TONIGHT...AS LOW PRESSURE STRENGTHENS NEAR THE
INTERSECTION OF THE NEBRASKA-KANSAS-COLORADO BORDERS. HOTTER AND
DRIER AIR WILL RESULT IN VERY DEEP MIXING TO AROUND 13000 FEET...
WHICH WILL TRANSFER STRONG WINDS DOWN TO THE SURFACE.

KSZ018-019-111200-
/O.CON.KGID.WI.Y.0014.130611T1600Z-130612T0100Z/
OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...OSBORNE...BELOIT
1031 PM CDT MON JUN 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY.

* TIMING...FROM LATE TUESDAY MORNING INTO THE EARLY EVENING 
  HOURS.

* WINDS...SOUTHWEST 25 TO 32 MPH...WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...CAMPERS AND 
  BUSES. UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE PICKED UP AND BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
972 
WWUS73 KGID 111025
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
525 AM CDT TUE JUN 11 2013

...WINDY CONDITIONS TUESDAY OVER PARTS OF NORTH CENTRAL KANSAS...

.A WARM FRONT WILL LIFT FROM NORTH-CENTRAL KANSAS INTO
NEBRASKA TONIGHT TODAY...AS LOW PRESSURE STRENGTHENS NEAR THE
INTERSECTION OF THE NEBRASKA-KANSAS-COLORADO BORDERS. HOTTER AND
DRIER AIR WILL RESULT IN VERY DEEP MIXING...WHICH WILL TRANSFER
STRONG WINDS DOWN TO THE SURFACE.

KSZ018-019-111830-
/O.CON.KGID.WI.Y.0014.130611T1600Z-130612T0100Z/
OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...OSBORNE...BELOIT
525 AM CDT TUE JUN 11 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

* TIMING...FROM LATE TUESDAY MORNING INTO THE EARLY EVENING 
  HOURS. 

* WINDS...SOUTHWEST 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...CAMPERS AND 
  BUSES. UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE PICKED UP AND BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
085 
WWUS73 KGID 111747
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1247 PM CDT TUE JUN 11 2013

...WINDY CONDITIONS TUESDAY OVER PARTS OF NORTH CENTRAL KANSAS...

.A WARM FRONT WILL LIFT FROM NORTH-CENTRAL KANSAS INTO NEBRASKA
TODAY...AS LOW PRESSURE STRENGTHENS NEAR THE INTERSECTION OF THE
NEBRASKA/KANSAS/COLORADO BORDERS. THIS WARMER AND DRIER AIR WILL
HELP PROMOTE VERY DEEP MIXING...WHICH WILL TRANSFER STRONG WINDS
ABOVE THE GROUND DOWN TO THE SURFACE.

KSZ018-019-120100-
/O.CON.KGID.WI.Y.0014.000000T0000Z-130612T0100Z/
OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...OSBORNE...BELOIT
1247 PM CDT TUE JUN 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...WINDS WILL PEAK AROUND 4 PM CDT...AND SLOWLY DIMINISH
  THROUGH THE EARLY EVENING HOURS.

* WINDS...SOUTHWEST 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...CAMPERS AND 
  BUSES. UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE PICKED UP AND BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ROSSI
239 
WWUS73 KGID 120115
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
815 PM CDT TUE JUN 11 2013

KSZ018-019-120215-
/O.EXP.KGID.WI.Y.0014.000000T0000Z-130612T0100Z/
OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...OSBORNE...BELOIT
815 PM CDT TUE JUN 11 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

ALTHOUGH STILL BREEZY...THE WIND IS NO LONGER STRONG ENOUGH TO
WARRANT A WIND ADVISORY.

$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 10, 12:21 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 10, 12:21 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1221 PM CDT MON JUN 10 2013

.UPDATE...
ISSUED AT 1220 PM CDT MON JUN 10 2013

MIDDAY TEMPS ARE ON TARGET OR RUNNING 1-2F BEHIND. LXN IS ALREADY
84F AND OUR HIGH IS 90. SO MAY NEED TO ADJUST TEMPS UP OVER WRN
DAWSON COUNTY. HIGHS EVERYWHERE ELSE SHOULD WORK OUT JUST FINE. NO
OTHER CHANGES NEEDED.

UPDATE ISSUED AT 947 AM CDT MON JUN 10 2013

NO SUBSTANTIAL CHANGES NEEDED FOR THE 9 AM ENHANCED SHORT-TERM
FCST /ESTF/ UPDATE. 24 HR HGT RISES AT H5 HAVE BEEN 130-160 M AT
LBF/OAX. CHANGES AT H7 HAVE BEEN DRAMATIC OVER THE PAST 12 HRS.
RIDGE AXIS IS MOVING E OF THE REGION AND THE HOT EML IS NOW
ADVECTING OUT OF THE DESERT SW. LBF H7 TEMP ROSE FROM +5 TO +14
AND OAX FROM +4 TO +12. 90F+ HEAT WILL INVADE S AND W OF THE TRI-
CITIES AND TODAY WILL BEGIN AN EXTENDED HEAT WAVE FOR THE NEXT
SEVERAL DAYS FOR MUCH OF N-CNTRL KS. ALL OTHER PARTS OF OUR FCST
AREA THE 90F HEAT WILL BE MORE TRANSIENT. THE HEAT WILL PEAK
EVERYWHERE TOMORROW.

MORE LATER...

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 343 AM CDT MON JUN 10 2013

OVERNIGHT MAP ANALYSIS INDICATES A MID TO UPPER LEVEL LONGWAVE
TROUGH OVER THE CENTRAL CONUS...WITH RIDGING OVER THE EAST AND
PORTIONS OF THE SOUTHWESTERN CONUS. MID TO UPPER LEVEL JET ENERGY
EXTENDS FROM THE NORTHWESTERN CONUS...EAST/SOUTHEAST INTO THE
NORTHERN AND CENTRAL PLAINS...AND THEN NORTHEAST INTO THE
NORTHEASTERN CONUS. MID AND UPPER LEVEL FLOW OVER OUR AREA MAXES
OUT AT 70-80KTS BETWEEN 300MB AND 200MB PER 00Z SOUNDING DATA FROM
KLBF AND KOAX. WATER VAPOR IMAGERY ALSO SHOWS THE AFOREMENTIONED
LONGWAVE TROUGH AND RIDGES...AS WELL AS THREE DISTINCT CLOSED MID
LEVEL LOWS. ONE SUCH LOW IS OVER THE MIDDLE MISSISSIPPI
VALLEY...ANOTHER IS OVER PORTIONS OF ALBERTA AND
SASKATCHEWAN...WITH ONE MORE OVER THE PACIFIC WHICH IS CLOSING IN
ON SOUTHERN CALIFORNIA. WATER VAPOR IMAGERY ALSO INDICATES PLENTY
OF MID LEVEL MOISTURE OVER THE EASTERN THIRD OF THE CONUS...BUT
LITTLE IN THE WAY OF MID LEVEL MOISTURE IS CURRENTLY IN EXISTENCE
OVER THE CENTRAL PLAINS. AT THE SURFACE AN AREA OF LOW BAROMETRIC
PRESSURE EXISTS OVER CENTRAL IOWA...AND A WEAK RIDGE OF HIGH
BAROMETRIC PRESSURE EXTENDS FROM SOUTHEASTERN SOUTH DAKOTA INTO
CENTRAL NEBRASKA AND PORTIONS OF NORTHERN KANSAS. THE LOW LEVEL
WIND FIELD ACROSS MUCH OF OUR CWA...ESPECIALLY ACROSS OUR
EAST...REMAINS LIGHT AND VARIABLE AS WE ARE STILL BEING
INFLUENCED BY THE SURFACE RIDGE.

DECREASING LOW LEVEL DEWPOINT DEPRESSIONS...WORKING IN CONCERT
WITH A VERY LIGHT LOW LEVEL WIND FIELD DUE TO THE PRESENCE OF THE
AFOREMENTIONED SURFACE RIDGE...WILL PROVIDE A CHANCE FOR PATCHY
FOG ACROSS PORTIONS OF OUR CWA THROUGH SUNRISE THIS
MORNING...PRIMARILY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA EAST
OF HIGHWAY 281 IN CLOSEST PROXIMITY TO THE SURFACE RIDGE. WENT
AHEAD WITH PATCHY FOG IN THE GRIDS...AGAIN PRIMARILY ACROSS
PORTIONS OF SOUTH CENTRAL NEBRASKA EAST OF HIGHWAY 281...AS A
RESULT.

GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN ALL
SUGGEST AN OVERALL LACK IN KINEMATIC FORCING SHOULD KEEP OUR AREA
DRY BOTH TODAY AND THROUGH MUCH OF TONIGHT...BUT THERE IS SOME
UNCERTAINTY ONCE WE GET MUCH PAST 06Z. DIABATIC HEATING COULD
PROMOTE ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY OVER THE
CENTRAL HIGH PLAINS BY LATE THIS AFTERNOON AND THERE IS AN OUTSIDE
CHANCE SOME OF THIS ACTIVITY COULD WORK INTO OUR FAR
WEST/SOUTHWEST THIS EVENING. THAT BEING SAID...CONFIDENCE IS NOT
HIGH THAT THIS WILL BE REALIZED SEEING AS HOW THE 4KM WRF-NMM IS
THE ONLY MODEL INDICATING SUCH A SOLUTION. WILL GO AHEAD WITH A
DRY FORECAST TODAY AND THIS EVENING AS A RESULT...BUT THIS WILL
NEED TO BE MONITORED THROUGH THE DAY. AS FOR THE OVERNIGHT
HOURS...THE AXIS OF A 40-50KT 850MB JET STREAK IS EXPECTED TO
DEVELOP FROM SOUTHWEST TO NORTHEAST ACROSS PORTIONS OF THE CENTRAL
PLAINS...WITH THE NOSE OF THIS JET STREAK EXPECTED TO SET UP OVER
NORTHEASTERN PORTIONS OF OUR CWA. LOW LEVEL THERMAL ADVECTION
ALONG THE AXIS OF THIS JET STREAK COULD CERTAINLY PROMOTE ISOLATED
SHOWER AND THUNDERSTORM ACTIVITY OVER PORTIONS OF OUR AREA
TONIGHT...HOWEVER MODEL GUIDANCE PROVIDES LITTLE IN THE WAY OF
AGREEMENT WITH RESPECT TO WHERE EXACTLY THIS PRECIPITATION WILL BE
REALIZED. GIVEN THE FACT THAT ANY SHOWER OR THUNDERSTORM ACTIVITY
THAT MAY BE REALIZED TONIGHT SHOULD REMAIN VERY ISOLATED...AND
GIVEN THE LOW CONFIDENCE OF ANY ONE LOCATION OBSERVING MEASURABLE
PRECIPITATION...OPTED TO KEEP THE FORECAST DRY FOR TONIGHT WITH
THE HOPES THAT FUTURE MODEL RUNS WILL PROVIDE A BETTER IDEA OF IF
AND WHERE PRECIPITATION MIGHT BE REALIZED TONIGHT...THUS ALLOWING
FOR THE POSSIBLE INSERTION OF POPS INTO THE FORECAST.

LOW LEVEL RETURN FLOW ON THE BACK SIDE OF THE SURFACE RIDGE SHOULD
PROMOTE DECENT LOW LEVEL WARM AIR ADVECTION ACROSS THE CENTRAL
PLAINS TODAY. THIS SHOULD RESULT IN WARMER WEATHER TODAY WHEN
COMPARED TO SUNDAY...WITH AFTERNOON HIGH TEMPERATURES FROM THE MID
80S TO THE MID 90S FORECAST ACROSS OUR CWA. THE WARMER LOW LEVEL
AIRMASS IS ALSO EXPECTED TO PROVIDE OVERNIGHT LOW TEMPERATURES
GENERALLY IN THE 60S TONIGHT.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 343 AM CDT MON JUN 10 2013

PRIMARY FORECAST CONCERNS LIE WITH HOT TEMPERATURES EXPECTED
TUESDAY...AND PRECIPITATION CHANCES.

AGAIN THERE HAS NOT BEEN ANY SIGNIFICANT CHANGES IN THE MODELS
OVER THE PAST 24 HRS...ESPECIALLY THROUGH THE BEGINNING OF THE
LONG TERM PERIOD. MORE UNCERTAINTY STARTS TO ARISE AS WE GET INTO
THE MID/LATE PORTION OF THE WORK WEEK AND INTO SATURDAY.

AT 12Z TUESDAY...MODELS REMAIN IN GOOD AGREEMENT SHOWING HIGH
PRESSURE SET UP OVER THE SRN PLAINS AND BROAD RIDGING REMAINING
THE PRIMARY FEATURE IN THE UPPER LEVELS ACROSS THE IMMEDIATE
REGION. THE SURFACE PATTERN SHOWS LOW PRESSURE LOCATED OVER THE
WRN NEB/KS BORDER...WITH A WARM FRONTAL BOUNDARY EXTENDING EAST
THROUGH NEB. DURING THE DAYTIME HOURS...WARMER TEMPS ALOFT WILL
CONTINUE TO BUILD NORTH INTO THE CWA...WHICH WILL MAKE FOR A
PRETTY TOASTY DAY. THERE IS SOME SLIGHT DIFFERENCES BETWEEN MODELS
WITH HOW QUICK/FAR NORTH THIS SFC BOUNDARY WILL ACTUALLY GET
THROUGH THE DAY...WHICH COULD AFFECT HOW HIGH TEMPS WILL
GET...MAINLY ACROSS NRN PORTIONS OF THE CWA. THIS AREA WILL HAVE A
BETTER CHANCES OF SEEING A MORE EASTERLY COMPONENT TO THE WINDS
STICK AROUND LONGER...AND HAVE HIGHER DEWPOINTS POOLING IN THAT
AREA...MAKING IT HARDER TO REACH THOSE HOTTER TEMPERATURES.
FURTHER SOUTH HOWEVER...MODELS ARE IN BETTER AGREEMENT WITH
SOLIDLY SOUTH /PERHAPS A TOUCH SOUTHWESTERLY/ WINDS SETTING UP.
FORECAST SOUNDINGS SHOWING IMPRESSIVE MIXING POTENTIAL...AND
CERTAINLY WASNT GOING TO MAKE ANY UPWARD ADJUSTMENTS TO DEWPOINTS
DURING THE AFTERNOON. DEWPOINTS REMAIN TRENDED TOWARD THE NAM/MET.
AS FAR AS HIGHS GO...HAVE LOWER/MID 90S GOING IN THE N/NE...AND
KEPT THE 105-108 TEMPS GOING IN THOSE FAR SWRN COUNTIES. ROUGHLY
THE SERN HALF OF THE CWA WILL BE SEEING THE STRONGER WINDS...WITH
A FEW COUNTIES POTENTIALLY FLIRTING WITH WIND ADV CRITERIA...BUT
FORECAST REMAINS JUST BELOW THAT AT THIS POINT.

THE COMBINATION OF TEMPS/DPS LOOKS TO RESULT IN RH VALUES DROPPING
TO NEAR/BELOW 20 PERCENT ACROSS THE SWRN THIRD OF THE CWA TUESDAY
AFTERNOON. MOST RECENT FUEL STATUS IS SHOWING THIS AREA HAVING
FUELS NOT FAVORABLE FOR EXPLOSIVE FIRE GROWTH...SO NO HEADLINES AT
THIS TIME. HOWEVER...DAY SHIFT WILL CHECK WITH PARTNERS TODAY TO
VERIFY THE FUEL STATUS...IF THERE IS A CHANGE IN THAT STATUS A
HEADLINE WILL NEED TO BE CONSIDERED.

AS WE LOOK TO THE LATE AFTERNOON HOURS ON TUESDAY...THERE IS SOME
CONCERN WITH THE DEVELOPMENT OF A THUNDERSTORM OR TWO. THOUGH
MODELS ARE IN GOOD AGREEMENT SHOWING 700MB TEMPS IN THE 16-18C
RANGE ACROSS THE AREA...FAR SWRN PORTIONS OF THE CWA WILL ALSO SEE
AN AXIS OF VERY STEEP LAPSE RATES NOSING IN. THE QUESTION IS WILL
THIS...ALONG WITH AN APPROACHING WEAK UPPER LEVEL SHORTWAVE
DISTURBANCE BE ENOUGH TO GET A COUPLE THUNDERSTORMS GOING. WILL
CONTINUE THE INHERITED LOW POPS IN THAT SWRN CORNER OF THE CWA.
WITH SOUNDINGS MIXED OUT SO WELL AND BEING VERY DRY...NOT MUCH OF
ANYTHING PRECIP-WISE MAY MAKE IT TO THE GROUND...BUT COULD BRING
SOME GUSTY WINDS.

TURNING TO TUESDAY NIGHT AND WEDNESDAY...MAIN CONCERN IS WHERE THE
BETTER PRECIPITATION CHANCES WILL BE. OUTSIDE OF THE POTENTIAL FOR
LINGERING THUNDERSTORMS IN THE SWRN CWA...AM KEEPING THE FORECAST
THROUGH WEDNESDAY DRY. WILL STATE THAT CONFIDENCE IN IT STAYING
THAT WAY IS NOT EXTREMELY HIGH...ESP FOR FAR NRN PORTIONS OF THE
CWA. MOST MODEL SUPPORT CONTINUES TO POINT TOWARD THE BETTER FOCUS
FOR THIS SHORTWAVE AND RESULTING PRECIP REMAINING JUST OFF TO THE
NORTH OF THE CWA...RIDING THE EDGE OF THE CAPPING FROM THOSE
WARMER MID LEVEL TEMPS. BUT IT WOULD NOT TAKE MUCH OF A SOUTHWARD
SHIFT TO END UP AFFECTING US. THIS DISTURBANCE PASSING THROUGH
DOES PUT A BIT OF A DENT IN THE BROAD UPPER LEVEL RIDGING...WITH
AN ACCOMPANYING SURFACE COOL FRONT EXPECTED TO PASS THROUGH THE
CWA. MODELS SHOWING THE TIMING OF THIS FRONT PUSHING THROUGH
MAINLY DURING THE 06-12Z HRS WEDNESDAY. THIS WILL LEAVING
NORTHERLY WINDS IN ITS WAKE...WITH HIGH TEMPERATURES CURRENTLY
FORECAST ROUGHLY 10 DEGREES OR SO COOLER THAN TUESDAY...WITH MID
80S TO LOWER/MID 90S IN PLACE.

AS MENTIONED ABOVE...OVERALL CONFIDENCE IN THE THURSDAY THROUGH
SATURDAY TIMEFRAME COULD CERTAINLY BE HIGHER. ESP STARTING
THURSDAY NIGHT AND BEYOND...MODELS CONTINUE TO SHOW BETTER
POTENTIAL FOR THESE RIDGE RIDING SHORTWAVE DISTURBANCES TO HAVE A
GREATER IMPACT ON OUR CWA...WITH THE BETTER CAPPING/WARMER MID
LEVEL TEMP AXIS LOOKING TO SHIFT JUST WEST OF THE CWA. KEPT POPS
ON THE LOW SIDE...CERTAINLY EXPECTING THERE GOING TO BE PLENTY OF
ADJUSTMENTS NEEDED IN THE TIMING AND LOCATION DETAILS OVER THE
COMING DAYS. AS FAR AS TEMPERATURES GO...AT THIS POINT MODELS
CONTINUING TO SHOW THAT TEMPS ALOFT NOT REACHING THE LEVELS
EXPECTED TO SEE ON TUESDAY. HOWEVER...STILL LOOKING AT HIGHS ABOVE
AVERAGE FOR THIS TIME OF YEAR...GENERALLY RANGING FROM THE MID 80S
IN THE NORTH TO LOWER/MID 90S IN THE SOUTH. BUT KEEP IN
MIND...JUST AS THERE WILL LIKELY BE ADJUSTMENTS WITH THE
POPS...TEMPS MAY ALSO NEED SOME TWEAKING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1220 PM CDT MON JUN 10 2013

THIS AFTN: VFR WITH JUST SOME SKIFFS OF 25K FT CIRRUS. SSE WINDS
10-15 KTS.

TNGT: VFR. COULD SEE SOME PATCHY 15K FT CLOUD DEBRIS FROM ISOLATED
TSTMS THAT DEVELOP OVER CO. SE WINDS LESS THAN 10 KTS. LLWS MAY
NEED TO BE INSERTED INTO THE TAF. CONFIDENCE WAS NOT HIGH ENOUGH
DUE TO MODEL DISAGREEMENT ON THE LOCATION OF THE LLJ.

TUE THRU 18Z: VFR. SOME PATCHES OF 15-25K FT CLOUD DEBRIS MAY
LINGER. SE WINDS CONTINUE AROUND 10 KTS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...HALBLAUB
SHORT TERM...BRYANT
LONG TERM...ADO
AVIATION...HALBLAUB
Hazardous weather outlook, Jun 10, 3:40 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
340 PM CDT MON JUN 10 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
112045-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
340 PM CDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY AFTERNOON AND EARLY EVENING...TEMPERATURES WILL BE VERY
HOT...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES...MAINLY
ALONG AND SOUTH OF A LINE FROM BEAVER CITY NEBRASKA TO SMITH
CENTER KANSAS TO OSBORNE KANSAS. SUSTAINED SOUTHWEST WINDS OF 25 TO
32 MPH...AND GUSTS TO AROUND 45 MPH WILL OCCUR OVER THE NORTH
CENTRAL KANSAS COUNTIES OF MITCHELL AND OSBORNE. PLEASE SEE THE
WIND ADVISORY MESSAGE FOR ADDITIONAL INFORMATION.

ISOLATED THUNDERSTORMS MAY DEVELOP AFTER 5 PM. WHILE LITTLE IF ANY
RAIN IS EXPECTED...WIND GUSTS NEAR 45 MPH WILL BE POSSIBLE.

INTERMITTENT THUNDERSTORMS ARE FORECAST FROM THURSDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HALBLAUB/FAY

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.